JUST IN

Sunday, April 23, 2017

Stop giving codeine and tramadol to children - FDA warns


The Food and Drug Administration says medications containing codeine or tramadol should not be given to children. The body also warns that these drugs could cause serious risks including difficulty in breathing and death.

The agency announced the new restrictions on the medications on Thursday April 20, 2017 in a statement that reads,
'these medications carry serious risks, including slowed or difficult breathing and death, which appear to be a greater risk in children younger than 12 years, and should not be used in these children'.

The labels of all prescription medications containing codeine or tramadol will now restrict their use in children under 12 and recommend against their use in children between 12 and 18 years of age.

Additionally, the FDA recommends breastfeeding mothers not take these medications due to the risk of serious adverse reactions in breastfed infants.

However, the FDA did not restrict over-the-counter medications containing codeine, such as flu and cold medications or cough syrups, which are available without a prescription.

1 comment:

  1. I admire this article for the well-researched content and excellent wording. I got so involved in this material that I couldn’t stop reading. I am impressed with your work and skill. Thank you so much. buy Codeine online USA

    ReplyDelete

Search

FACEBOOK

FEEDBACK

Name

Email *

Message *

MOST VIEWED POSTS